Alert archive / Mississippi / Special Weather Statements in 2026
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 16, 2026, 1:21 AM CDT for Forrest County, Lamar County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2026, 1:21 AM CDT (06:21 UTC)
- Expired
- Mar 16, 2026, 2:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.88 in
- Wind
- 40
Counties Forrest County, MS, Lamar County, MS
The radar
The Hammond radar (KHDC), 111 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.6
The text
As transmitted.
435
WWUS84 KJAN 160621
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
121 AM CDT Mon Mar 16 2026
MSZ072>074-160715-
Lamar MS-Marion MS-Forrest MS-
121 AM CDT Mon Mar 16 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARION...FORREST
AND LAMAR COUNTIES THROUGH 215 AM CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Oak Grove, or 9 miles west of West Hattiesburg, moving
east at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Hattiesburg, West Hattiesburg, Oak Grove, Rawls Springs, and Pine
Ridge around 125 AM CDT.
Petal around 130 AM CDT.
Sunrise around 135 AM CDT.
Macedonia around 140 AM CDT.
Other locations impacted by this storm include Corinth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for south central
and southeastern Mississippi.
&&
LAT...LON 3096 8934 3100 8934 3101 8935 3101 8955
3100 8984 3107 8983 3122 8965 3142 8944
3143 8914 3092 8914
TIME...MOT...LOC 0621Z 266DEG 44KT 3131 8953
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
SWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 16, 12:29 AM CDT, 52 minutes earlier. Its key messages:
- A strong cold front will bring a variety of impacts to the area as we go through early this week.
- There is an enhanced risk for severe weather tonight, especially for damaging winds.
- Strong winds will also precede and follow the cold front through Monday.
- Much colder air moving in Monday will bring a significant hard freeze threat to much of the area Monday night.
Area forecast discussion, Mar 16, 12:29 AM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1229 AM CDT Mon Mar 16 2026
...New AVIATION...
.KEY MESSAGES...
- A strong cold front will bring a variety of impacts to the
area as we go through early this week.
- There is an enhanced risk for severe weather tonight,
especially for damaging winds.
- Strong winds will also precede and follow the cold front
through Monday.
- Much colder air moving in Monday will bring a significant hard freeze
threat to much of the area Monday night.
&&
.DISCUSSION...
Issued at 400 PM CDT Sun Mar 15 2026
Updates today: Messaging for severe weather tonight remains on
track. Highest damaging wind probs remain north of I-20, but note
that the expansion of 30% severe wind probs has once again forced
an expansion of the the "enhanced" threat area, and it now
includes nearly all of our area. Otherwise, the wind advisory is
being maintained with no changes, and the freeze threat and watch
are unchanged as well. Expect a freeze warning to be issued once
the severe threat has moved out. Will also note as previously
indicated that any light snow shower/flurry activity occurring
early in the morning will not have any immediate impact.
In the near term: Wind has picked up greatly from the south today
as expected, and it is bringing an increase in boundary layer
moisture. A stout upper trough will support a rapidly deepening
surface low across the plains, and its attendant surface cold
front, currently moving into northwest Arkansas, continues to be
the focus for our severe weather through this evening and into the
overnight hours.
Concerning the severe threat: The strong forcing and shear, along
with sufficient instability along/just ahead of the front, will
support a forced squall line racing across the area tonight. The
enhanced severe risk continues to be messaged, with the latest
update highlighting nearly the entire area as previously
mentioned. The greater severe threat area looks to be over our
northwest where the combination of instability/forcing will be
greatest, and where updraft intensity and low level environment
seem strong enough in the guidance for some tornado potential,
particularly with any segments orthogonal to the low level shear
vector, and with discrete cellular development ahead of the main
line. Tornadoes and hail will be a concern, but the potential for
areas of widespread damaging straight-line winds, is still the
main concern regardless of how threat areas shift here on out.
Concerning the wind threat: Strong pressure falls and rises either
side of the front in association with this dynamic system are
resulting in a strong gradient wind threat both ahead of and in
the wake of storms tonight. Gusts have been greater than 40 mph
this afternoon, especially in the Delta region, and expect
similar gusts tomorrow given the strong mixing (up to 10kft) in
the strong cold advection pattern. So a wind advisory continues
for most of the area.
Concerning the freeze threat: In the wake of the cold front, a polar
surface high will usher in a much colder airmass, and will promote
freezing temperatures Monday night into Tuesday morning, and to a
lesser extent, Wednesday morning. A significant to extreme freeze
threat remains for the entire area, especially considering the
recent record warmth (e.g., warmest start to March on record at
Jackson, MS), and with highs in the 80s also expected Sunday
ahead of this freeze. Impacts to unprotected vegetation are
expected. And, with more low temperatures now forecast to fall
into the low to mid 20s Tue morning, there will also be a
significant threat to early season fruit crops. We may eventually
need messaging for Tue night when the surface high will be in a
more ideal position, but impacts should be less then with the
thermal trough beginning to shift out of our region.
In addition, it is worth noting that confidence has increased in a
very short window (1 to 2 hours) for snow showers/flurries on the
back end of the front, indicative of colder air outrunning precip.
Any showers that do occur are not expected to be impactful and will
be brief, but will be a very interesting phenomenon in the wake
of severe weather in mid March.
Thereafter, a significant warm-up is expected for mid to late next
week with building heights over the region. Highs will rise back
above seasonal norms with readings in the upper 70s and low 80s by
Friday. A strong midlevel high over the desert southwest will keep
northerly flow over our area which will maintain warm and dry
conditions. /SAS/EC/
&&
.AVIATION...
(06Z TAFS)
Issued at 1227 AM CDT Mon Mar 16 2026
VFR conditions largely prevail, with a brief window of MVFR
ceilings in the east this morning in the wake of storms. Storms
will continue to trek east overnight and may briefing drop
visibility and ceilings to MVFR/IFR. Gusty winds will prevail
through the day from the northwest around 25kts and will diminish
near sunset this evening. /SAS/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 47 26 52 34 / 20 0 0 0
Meridian 49 26 52 31 / 20 0 0 0
Vicksburg 50 27 54 35 / 10 0 0 0
Hattiesburg 53 30 56 33 / 10 0 0 0
Natchez 50 28 55 35 / 10 0 0 0
Greenville 45 28 50 37 / 0 0 0 0
Greenwood 47 25 52 35 / 10 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 7 PM CDT this evening for MSZ018-019-025-034-
035-040-041.
Freeze Watch from this evening through Tuesday morning for
MSZ018-019-025>066-072>074.
Wind Advisory until noon CDT today for MSZ026>033-036>039-
042>066.
LA...Wind Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
Freeze Watch from this evening through Tuesday morning for
LAZ007>009-015-016-023>026.
AR...Wind Advisory until 7 PM CDT this evening for ARZ074-075.
Freeze Watch from this evening through Tuesday morning for
ARZ074-075.
&&
EC/EC/SAS20In the hours before
Local storm report, Mar 16, 12:27 AM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1227 AM CDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM Tstm Wnd Dmg 1 SSW Philadelphia 32.76N 89.12W
03/15/2026 Neshoba MS Emergency Mngr
A tree fell on a trailer on Sistrunk Ave.
&&
DLLocal storm report, Mar 16, 12:29 AM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1229 AM CDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM Tstm Wnd Dmg Winona 33.48N 89.72W
03/15/2026 Montgomery MS Broadcast Media
A tree fell on an apartment along Kent St.
&&
DLSpecial weather statement, Mar 16, 12:31 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
1231 AM CDT Mon Mar 16 2026
MSZ046-051-052-056>058-160645-
Kemper MS-Smith MS-Lauderdale MS-Newton MS-Jasper MS-Clarke MS-
1231 AM CDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT JASPER...SOUTHEASTERN NEWTON...
SOUTHEASTERN SMITH...SOUTHEASTERN KEMPER...CLARKE AND LAUDERDALE
COUNTIES THROUGH 145 AM CDT...
At 1231 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Meridian Station to near Taylorsville. Movement
was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Meridian, Quitman, Bay Springs, Marion, Taylorsville, Nellieburg,
Stonewall, Toomsuba, Heidelberg, Meridian Station, Enterprise,
Shubuta, Lauderdale, Chunky, De Soto, Pachuta, Crandall, Paulding,
Tamola, and Moss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for central,
southeastern and east central Mississippi.
&&
LAT...LON 3189 8848 3183 8876 3179 8951 3260 8864
3260 8839
TIME...MOT...LOC 0531Z 272DEG 37KT 3255 8862 3179 8942
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Mar 16, 12:39 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
1239 AM CDT Mon Mar 16 2026
MSZ064>066-160645-
Jones MS-Jefferson Davis MS-Covington MS-
1239 AM CDT Mon Mar 16 2026
...A STRONG THUNDERSTORM WILL IMPACT COVINGTON...JONES AND EASTERN
JEFFERSON DAVIS COUNTIES THROUGH 145 AM CDT...
At 1238 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lone Star, or 9 miles northwest of Collins, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Collins and Mount Olive around 1245 AM CDT.
Hebron around 1250 AM CDT.
Soso around 100 AM CDT.
Laurel around 105 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for south central,
southeastern and east central Mississippi.
&&
LAT...LON 3157 8969 3162 8976 3177 8976 3182 8906
3143 8907 3143 8969
TIME...MOT...LOC 0538Z 260DEG 44KT 3170 8970
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SWSpecial weather statement, Mar 16, 12:45 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
1245 AM CDT Mon Mar 16 2026
MSZ064-072-073-160645-
Jefferson Davis MS-Lamar MS-Marion MS-
1245 AM CDT Mon Mar 16 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MARION...NORTHWESTERN
LAMAR AND SOUTH CENTRAL JEFFERSON DAVIS COUNTIES THROUGH 145 AM
CDT...
At 1245 AM CDT, Doppler radar was tracking a strong thunderstorm over
Holly Springs, or 10 miles northwest of Columbia, moving east at 50
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Columbia, Goss, Bunker Hill, and Morgantown around 1250 AM CDT.
Improve around 1255 AM CDT.
Hattiesburg and Sumrall around 110 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for south central
and southeastern Mississippi.
&&
LAT...LON 3121 9003 3139 9004 3140 9000 3139 8997
3139 8996 3140 8996 3141 8985 3144 8981
3143 8945 3122 8945
TIME...MOT...LOC 0545Z 267DEG 45KT 3133 8999
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SWSpecial weather statement, Mar 16, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
121 AM CDT Mon Mar 16 2026
MSZ072>074-160715-
Lamar MS-Marion MS-Forrest MS-
121 AM CDT Mon Mar 16 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARION...FORREST
AND LAMAR COUNTIES THROUGH 215 AM CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Oak Grove, or 9 miles west of West Hattiesburg, moving
east at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Hattiesburg, West Hattiesburg, Oak Grove, Rawls Springs, and Pine
Ridge around 125 AM CDT.
Petal around 130 AM CDT.
Sunrise around 135 AM CDT.
Macedonia around 140 AM CDT.
Other locations impacted by this storm include Corinth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for south central
and southeastern Mississippi.
&&
LAT...LON 3096 8934 3100 8934 3101 8935 3101 8955
3100 8984 3107 8983 3122 8965 3142 8944
3143 8914 3092 8914
TIME...MOT...LOC 0621Z 266DEG 44KT 3131 8953
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 68 min |
| Mar 15, 7:25 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 80 min |
| Mar 15, 7:32 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 43 min |
| Mar 15, 7:55 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower, Washington | 65 min |
| Mar 15, 8:17 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 58 min |
| Mar 15, 8:28 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sunflower | 62 min |
| Mar 15, 8:53 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Sunflower, Washington | 46 min |
| Mar 15, 9:04 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 41 min |
| Mar 15, 9:32 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Issaquena, Warren | 58 min |
| Mar 15, 9:36 PM CDT | Special Weather Statement | JAN | Holmes, Yazoo | 39 min |
| Mar 15, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 47 min |
| Mar 15, 10:09 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Yazoo | 66 min |
| Mar 15, 10:13 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 62 min |
| Mar 15, 10:18 PM CDT | Special Weather Statement | JAN | Attala, Choctaw, Oktibbeha | 42 min |
| Mar 15, 10:18 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 57 min |
| Mar 15, 10:47 PM CDT | Special Weather Statement | JAN | Leake, Neshoba, Noxubee, Winston | 58 min |
| Mar 15, 10:57 PM CDT | Special Weather Statement | JAN | Lowndes | 63 min |
| Mar 15, 11:06 PM CDT | Special Weather Statement | JAN | Rankin, Scott | 39 min |
| Mar 15, 11:13 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 62 min |
| Mar 15, 11:44 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 76 min |
| Mar 15, 11:51 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln | 54 min |
| Mar 15, 11:53 PM CDT | Special Weather Statement | JAN | Newton, Smith | 67 min |
| Mar 16, 12:31 AM CDT | Special Weather Statement | JAN | Clarke, Jasper, Lauderdale | 74 min |
| Mar 16, 12:39 AM CDT | Special Weather Statement | JAN | Covington, Jones | 66 min |
| Mar 16, 12:45 AM CDT | Special Weather Statement | JAN | Marion | 60 min |
| Mar 16, 1:25 AM CDT | Special Weather Statement | JAN | Jones | 35 min |
| Mar 16, 2:15 AM CDT | Special Weather Statement | JAN | Forrest | 45 min |
| Mar 16, 2:32 AM CDT | Freeze Warning | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 31 hr |
| Mar 16, 4:34 AM CDT | Special Weather Statement | JAN | Adams | 41 min |
| Mar 16, 5:07 AM CDT | Special Weather Statement | JAN | Franklin | 38 min |
| Mar 16, 5:46 AM CDT | Special Weather Statement | JAN | Lincoln | 44 min |
| Mar 15, 7:12 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 63 min |
| Mar 15, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, West Carroll | 75 min |
| Mar 15, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 60 min |
Nearby
Special Weather Statements in Mississippi, 2026Every special weather statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.